Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

125 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Why am I getting fever after total hysterectomy?

Answered by
Dr.
Dr. Sudhir

Internal Medicine Specialist

Practicing since :2000

Answered : 1417 Questions

default
Posted on Mon, 10 Dec 2012 in Brain and Spine
Question: i had a total hysterectomy almost 3 weeks ago.At the time of the surgery I was given leviquin in my iv. it did not seem to give me any problems 10 days later I had a low grade fever and my dr. sent me to the er for some tests the tests were ok,and my dr. sent me home with a prescription for cipro and ibuprofen. I had a cns reaction to that and had to go to the hosp.I am still having some problems with this and was wondering if this will be over soon.It has been 5 days.My dr.says it will take a little while.I am very afraid. PLEASE HELP
doctor
Answered by Dr. Sudhir 3 hours later
Hello,

Thanks for writing to us.
Yes, it generally takes week or two week to recover completely. Once the initial reaction is managed well and symptoms are not progressing, you should not be afraid.One should let symptoms resolve on their own. Most of the time, the follow up treatment is just symptomatic and generally adopted approach is wait and watch.

Hope this answers your question.
Let me know if you have any more questions.
Regards.
Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
default
Follow up: Dr. Sudhir 6 hours later
Thank You for yor answer,i just have one more thing, I do have more symptoms with anxiety with this .Can I expect this to fade with time? Once again ThanK You.
doctor
Answered by Dr. Sudhir 24 minutes later
Hi,

Thanks for the follow up.

If anxiety is purely related to this event, then it will fade with time. But if there are other issues making you worry, then you can get help of your treating doctor, who can help you with short course of anxiolytics.

Hope I answered all your questions. Please use any answer clarification before closing and rating this answer. I will be happy to explain or expand on any issue you may have.

Regards.
Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
default
Follow up: Dr. Sudhir 1 hour later
Thank You again, just to try to put my mind at ease do these drugs have any permanant effects on the nevous system. I have read that they can, and you mentioned anxiolytics, i am unfamiliar with them .Can you tell me what they are?
doctor
Answered by Dr. Sudhir 32 minutes later
Hi,

Thanks for the query.

I am not sure if your follow up query is about effects of cipro / ibuprofen or permanent effects of anxiolytics - therefore I shall address both.

1. A brief course of ciprofloxacin and ibuprofen do not cause long term / permanent central nervous symptom effects. Drug induced reactions usually recover after the drugs are stopped.

2. As far as anxiolytics are concerned, there are medications which can help to relieve your anxiety. They calm down your mind. Short course of anxiolytics also won't have long term effect on your health. Again to begin with doctor will start you on milder dosage.

Hope this answers your query. Let me know if there are other concerns.

Regards

Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Ciprofloxacin

doctor1 MD

Hello, my name is Dianne. I have suffered from hypertension for over 6 years. Several medications did not work. My right kidney was removed in November of last year. My bp came down. I am now on only 200 mg of labatalol 2 times daily. I has been increasing. About two weeks ago I experienced and was treated for bronchitis with Z-pack then started Cipro three days ago. However, I am extremely out of breathe now and have muscle pain from my upper neck to my lower back. It feels as though I am bruised to the point I cant even wear a bra. I have tightness in my chest just to the left side. I also feel very tired and have been unable to work because of this and have gained 6 pounds in just a weeks time. Could this possibly be from my kidney. The last test showed 74% function of the remaining kidney. That was in January, It took two er visits with the chest pain for them to say it was bronchitis.

doctor1 MD

i am cipro for a bladder infection....on about the last day i started to feel an odd head pressure from temple to temple...3.5 days after cipro i still had the inf. so am on cipro another 10 days...i still have this head pressure on and off all day....had a headache for 2 days while on the 2nd dose but my period started so not sure if that headache was from that because i get bad headaches every month while on my cycle...but i did have this headache and had nausea and vomiting from it.....i still have about 5 days left of cipr. I am concerned the cipro is causing my head pressure....i have told my dr. about it..she told me to get my eyes checked (because my vision gets funny with the head pressure) and she told me to take a decongestant (i don t have a cold or anything). I am concerned about intracranial hypertension that a freind mentioned to me.

doctor1 MD

Sex: Male Age:25
On july 28th 2011 I have unprotected sex (anal,viganal, oral) with a working girl. In a few days (3-4days) after having sex I started to feel irritation in urethra and pain in testicles on one side. I visited a doctor he got me tested for "HIV I & II" and "RPR / VDRL" the result came normal (test was done 15days after the exposure). Doctor also gave me Azithromycin 250mg twice daily for 5days. I started to feel better but a few days later similar symptoms started to grow and sharp shooting pain developed which would occur on and off, the pain was basically on the left testical and would shoot upwards on the left side. I visited a doc again he gave me 1g azithromycin single dose and ciprofloxacin (750mg twice for two days )on Aug 17th. Again the things became normal for me for a week and then the pain gradually started again on Aug 26th when i felt the pain was growing i took azithromycin 2g again and i took ciprofloxacin 750mg twice for 1day on aug 30th. and now that still feel mind pain, sometimes shooting i have started to take on sept 9th doxycycline 100mg twice for 7days. I would like to know what the problem could be?.. I also want to mention that there were never a discharge or warts

doctor1 MD

raised rash all over trunk initially then it started legs neck and head , went to Dr and was prescribed cipro and clindamycin along with a steroid pack. also taking anti seizure meds for epilepsy. could the combination of drugs be causing the rash to become worse instead of healing? This has been going on for one week.

doctor1 MD

Hello Doctor, My baby is 10 days old and having a white discharge from left eye and rashes of red patches with white in the middle on body. What could be the reason ?

doctor1 MD

Bottom eye lids swollen, tender to the touch and when I blink. Skin under eye is swollen and pinkish in color. When bottom eye lids are pulled away there is puss in lining of the lids. Began about six days ago, some crusting in eye lashes upon...

doctor1 MD

My husband, 85 yrs old, has experienced chills . The same problem as several times before when he had bladder infections. He takes 1 Ciprofloxacin every Wed and Sun as ordered by his urinary Dr. He also takes 1 Tamsulosin Hcl 0.4mg every day. His...